U.S. doctors online nowAsk doctors free
Irving, TX
A 26-year-old female asked:

I had bacterial infection in right side of throat ..doctor gave bactrim (sulfamethoxazole and trimethoprim) tab. after taking 2tbs my throat got inflammed hw to reduce inflammation doc?

2 doctor answers4 doctors weighed in
Dr. Richard Roberts
Pediatrics 47 years experience
Possible abscess: People with a bacterial throat infection of unknown cause may sometimes have a developing abscess which may not be sensitive to the original antibiotic prescribed. –you need reevaluation. call your doc.
Dr. David Lipkin
Internal Medicine 53 years experience
See your Dr: Lots of unanswered questions: Was your Dr treating a Strep throat? Was it tonsillitis? Or did you have some other type of infection.? Bactrim (sulfamethoxazole and trimethoprim) is not prescribed for Strep throat. If you believe the throat got worse after taking Bactrim (sulfamethoxazole and trimethoprim) it could be an allergic reaction or it could be the infection is not responding to Bactrim (sulfamethoxazole and trimethoprim). See your Dr.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.